Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Oct 19, 2021, 8:06 PM CDT for Fillmore County, Minnesota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2021, 8:06 PM CDT (01:06 UTC)
- Expired
- Oct 19, 2021, 8:30 PM CDT
- In force
- 24 min
- Issued by
- NWS La Crosse, WI
- Hail
- 0.25 in
- Wind
- 30
County Fillmore County, MN
The radar
The La Crosse radar (KARX), 59 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
056 WWUS83 KARX 200106 SPSARX Special Weather Statement National Weather Service La Crosse WI 806 PM CDT Tue Oct 19 2021 IAZ010-MNZ095-200130- Winneshiek IA-Fillmore MN- 806 PM CDT Tue Oct 19 2021 ...A thunderstorm with small hail will impact portions of north central Winneshiek and southeastern Fillmore Counties through 830 PM CDT... At 805 PM CDT, Doppler radar was tracking a thunderstorm over Canton, or 12 miles northeast of Cresco, moving northeast at 30 mph. HAZARD...Pea size hail and occasional lightning. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Canton, Newburg, Lenora and Tawney. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4370 9173 4355 9173 4345 9200 4351 9204 TIME...MOT...LOC 0105Z 236DEG 24KT 4350 9195 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH $$ Skow
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Oct 19, 6:24 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 19, 6:24 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 624 PM CDT Tue Oct 19 2021 .SHORT TERM...(This evening through Wednesday) Issued at 154 PM CDT Tue Oct 19 2021 High pressure continues it's reign of today's sensible weather with clear skies and unseasonably warm temperatures. The National Blend has been having a difficult time with surface warming strength the previous few days, and have subsequently used 90th percentile max temps for today, which lines up with how yesterday's max temps panned out containing similar conditions. Precipitation chances begin tomorrow as a closed low crosses the Northern Plains. Initial precipitation chances early tomorrow morning seem to be elevated and showery in nature as isentropic ascent ramps up within the warm conveyor belt downstream of the low center. The next chance of precipitation tomorrow occurs during the afternoon as the low center gets dry slotted and a north-south band of instability works its way across our forecast area. As this happens and the low wraps itself up, a mid-level frontogenetical deformation band soaks north of the low center, north of interstate 94. The third and final precipitation chance for our forecast area occurs tomorrow night as the deformation band sweeps behind the low. Severe threat remains low with a stout 800 mb cap inhibiting any surface-based CAPE for most of our area. The best instability occurs in the afternoon, with MUCAPE values near 1000 J/kg in both the RAP & NAM, along a north-south Mississippi River based band. Overall, small severe threat remains for potential marginal 1" hailers. Precipitation amounts remain 0.25"-0.50" from south to north with higher amounts possible within potential mesoscale banding. .LONG TERM...(Wednesday night through Tuesday) Issued at 154 PM CDT Tue Oct 19 2021 The low continues east Wednesday night with the main deformation rain band along I-94, and lowering rain chances southward. The rain will take much of the night to clear and this is a slower exit than previously forecast. By sunrise Thursday, the rain should be ending in central WI. The just-below normal air mass then moves into the area through Saturday with frosts/freezes likely across much of the area. There is pretty good agreement on a stronger shortwave trough /current wave off West Coast/ shifting through the northwest flow and bringing in some mid- level cloud late Thursday night which may hinder lows that morning from getting too cold. But, Saturday morning should be colder with clear skies expected overnight. An end to the growing season is expected this weekend in many areas. Stronger warm advection and moisture transport from the south shift in for Sunday rain chances. The deterministic ECMWF solutions the last 12 hours are an outlier dry solution versus their ensemble and also the GEFS members. About 40% of the members in the 19.00Z EC ens rain Sunday and it is a higher number in the 19.00Z GEFS. The 19.00Z GEFS is certainly the northern outlier on the moisture surge's northward extent. The rain chances continue into Sunday night. As the CONUS long wave pattern becomes more amplified again with West Coast troughing, early next week looks like it should bring above normal temperatures after Monday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 624 PM CDT Tue Oct 19 2021 VFR conditions are expected through most the TAF period. However, rain and MVFR ceilings return to the region near the end of the forecast period. Not fully confident on when exactly the rain showers will begin due to timing differences in model guidance, but mentioned VCSH initially. As confidence increases later in the period when showers are anticipated to be more widespread, mentioned SHRA. MVFR ceilings become more likely around the same time as the higher chances for rain showers around 18z. Thunderstorm chances are expected to remain south of airports, and did not include in the TAF at this time. Winds will be from the south through tonight, but increase from the west throughout tomorrow to around 10 knots. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...JAR LONG TERM...Baumgardt AVIATION...Peters
Hazardous weather outlook, Oct 19, 2:52 AM CDT, 17 hours 14 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 252 AM CDT Tue Oct 19 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-201100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 252 AM CDT Tue Oct 19 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa...and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered storms will be possible on Wednesday and Wednesday night. Small hail will be possible during the afternoon and evening. Widespread frost looks possible on both Thursday night and Friday night. This may bring an end to the growing season for much of the area. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
In the hours before
Special weather statement, Oct 19, 8:06 PM CDT, 0 minutes before
Special Weather Statement National Weather Service La Crosse WI 806 PM CDT Tue Oct 19 2021 IAZ010-MNZ095-200130- Winneshiek IA-Fillmore MN- 806 PM CDT Tue Oct 19 2021 ...A thunderstorm with small hail will impact portions of north central Winneshiek and southeastern Fillmore Counties through 830 PM CDT... At 805 PM CDT, Doppler radar was tracking a thunderstorm over Canton, or 12 miles northeast of Cresco, moving northeast at 30 mph. HAZARD...Pea size hail and occasional lightning. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Canton, Newburg, Lenora and Tawney. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4370 9173 4355 9173 4345 9200 4351 9204 TIME...MOT...LOC 0105Z 236DEG 24KT 4350 9195 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH Skow
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 1:44 PM CDT | Special Weather Statement | ARX | Buffalo | 61 min |
| Oct 20, 2:30 PM CDT | Special Weather Statement | ARX | Trempealeau | 30 min |
| Oct 20, 3:01 PM CDT | Special Weather Statement | ARX | Clark, Jackson | 44 min |
| Oct 20, 12:35 PM CDT | Special Weather Statement | ARX | Howard | 25 min |
| Oct 20, 1:12 PM CDT | Special Weather Statement | ARX | Fillmore | 63 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.